Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 51, NWS New Orleans, LA

April 13, 20214 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 13, 2021, 10:32 AM CDT for 4 parishes in Louisiana. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2021, 10:32 AM CDT (15:32 UTC)
Expired
Apr 13, 2021, 11:00 AM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Ascension Parish, LA, Livingston Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 13, 10:35 AM CDTHAIL 15 S Sorrento, LAPUBLIC REPORTS QUARTER-SIZED HAIL ALONG HWY 70 IN NW ST. JAMES PARISH NEAR MOTIVA/SHELL FACILITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1989 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WUUS54 KLIX 131532
SVRLIX
LAC005-063-093-095-131600-
/O.NEW.KLIX.SV.W.0051.210413T1532Z-210413T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1032 AM CDT Tue Apr 13 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  West central St. John The Baptist Parish in southeastern
  Louisiana...
  Central Ascension Parish in southeastern Louisiana...
  Northern St. James Parish in southeastern Louisiana...
  South central Livingston Parish in southeastern Louisiana...

* Until 1100 AM CDT.

* At 1032 AM CDT, a severe thunderstorm was located near Sorrento, or
  near Donaldsonville, moving east at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Reserve, Gramercy, Lutcher, Sorrento, Garyville and Whitehall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.

&&

LAT...LON 3003 9093 3014 9098 3032 9068 3007 9056
TIME...MOT...LOC 1532Z 247DEG 18KT 3011 9089 

HAIL...1.50IN
WIND...60MPH
 
$$

PG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:40 AM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Apr 13, 4:40 AM CDT, 5 hours 52 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New Orleans LA
440 AM CDT Tue Apr 13 2021

.SHORT TERM (Today through Thursday Night)... A warm front currently
located just offshore of SE LA comes ashore in Cameron Parish and
into SE TX where it is attached to a cold front moving SE near
Dallas to San Antonio. It is this confluence that will move into a
much more favorable dynamic field as it approaches the western
periphery of our area. We should see sh/ts break out rapidly later
this morning near the Lake Charles area or just east of there then
move north and finally ride east along the already stalled warm
front as the cold front stalls. This strong to severe complex of TS
should follow this boundary east and SE where it should be near or
over Baton Rouge to New Orleans later this morning and afternoon.
The stalled warm front will give some extra help to support the
number of cells for a long distance but also help them pulse to
severe and back down again several times. Other cells outside this
area will act a lot like this. Dry air aloft to the north of the
boundary will entrain and help cause strong/damaging winds, large
hail and since it is riding the boundary where coverging winds
exist, isolated tornadoes can not be ruled out. These thunderstorms
will have very heavy rainfall as well and could drop high precip
totals in a short time. A Flash Flood Watch will be issued for much
of the area for this reason along with the already saturated soils
but rainfall won't be continuous and will be able to drain a bit
overnight but the watch is continued since heavy rainfall will be a
possibility Wed and through noon Thursday. Rainfall totals could be
3 to 5 inches with isolated higher amounts through noon Thursday. A
cold front approaches and could drive the heavy rain producing
environment offshore but we will have to watch where this front
decides to stall since it will become the next focus for sh/ts to
develop and move over the same areas, just hope its the gulf.

.LONG TERM (Thursday through Tuesday)...

The biggest focus for this weekend is going to be more heavy rain
potential for the area. Precipitable water values still remain
relatively high around 1.5 to 2 inches with southerly winds for this
weekend, so the biggest forecast issue will be the location of the
frontal boundary from earlier this week. Currently, most guidance
has it offshore, but it wouldn't take too much for it to be a bit
more northward to be right on the coast and bringing additional
heavy rain this weekend. Peeking into next week, A shortwave swings
down from the upper midwest towards the Tennessee Valley and high
pressure then builds in from the west starting late Monday into
Tuesday, which should help dry out the area some. -BL

&&

.AVIATION...Conditions will begin to worsen through the morning and
most terminals should have cigs drop to OVC015 through the morning
hours. The Miss gulf coast should remain VFR through much of today
but all terminals will have these cigs or lower by tonight. Sites
west of the Pearl River will have TSRA at one or two times during
the day today. Chances are highest for IFR or LIFR conditions due
to +TSRA at BTR and MSY with the possibility of strong winds and
hail around noon and after.

&&

.MARINE...
A warm front near the coast will move inland this morning west of
the river while stretching SE over the gulf waters east of the
river. This will help keep winds from southerly direction most of
the time through Wednesday then shift to SW early Thursday and then
from the north and east later in the day if a slowing front is
capable of moving into the gulf. A stronger cold front should move
through by the weekend to clean all the messy weather that came
before it. Winds on the back side of this front should be around 20-
25kt from the N.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  61  74  56 /  80  60 100  60
BTR  78  65  77  60 / 100  60 100  60
ASD  80  63  78  61 /  80  50  90  60
MSY  80  68  80  65 /  90  50  90  60
GPT  78  64  76  61 /  40  40  90  60
PQL  80  63  76  60 /  30  40  90  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from noon CDT today through Thursday morning
     for LAZ034>037-039-046>050-056>061-063>072-075>078.

GM...Flash Flood Watch from noon CDT today through Thursday morning
     for GMZ530.

MS...Flash Flood Watch from noon CDT today through Thursday morning
     for MSZ068>071-077-080.

     Flash Flood Watch from late tonight through Thursday morning for
     MSZ081-082.

GM...&&

In the hours before

Special weather statement, Apr 13, 8:43 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
843 AM CDT Tue Apr 13 2021

LAZ036-MSZ068-069-131445-
East Feliciana-Wilkinson-Amite-
843 AM CDT Tue Apr 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST FELICIANA
PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES...

At 843 AM CDT, a strong thunderstorm was located over Woodville, or
18 miles north of Jackson, moving east at 15 mph.

Penny size hail is possible with this storm.

Locations impacted include...
Centreville, Woodville, Gloster, Norwood and Felps.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3097 9087 3099 9118 3100 9118 3100 9133
      3118 9134 3124 9089
TIME...MOT...LOC 1343Z 267DEG 13KT 3110 9125

PG
Special weather statement, Apr 13, 9:42 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
942 AM CDT Tue Apr 13 2021

MSZ069-131545-
Amite-
942 AM CDT Tue Apr 13 2021

...A STRONG THUNDERSTORM WILL AFFECT AMITE COUNTY...

At 942 AM CDT, a strong thunderstorm was located near Gloster, or 10
miles west of Liberty, moving east at 15 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Liberty and Gloster.

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3105 9054 3103 9055 3102 9103 3120 9106
      3130 9059
TIME...MOT...LOC 1442Z 262DEG 15KT 3112 9097

PG
Special weather statement, Apr 13, 9:47 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
947 AM CDT Tue Apr 13 2021

LAZ034-046-047-131530-
Iberville-Pointe Coupee-West Baton Rouge-
947 AM CDT Tue Apr 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHEASTERN
POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...

At 946 AM CDT, a strong thunderstorm was located over Ramah, or 15
miles southeast of Krotz Springs, moving northeast at 15 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Port Allen, Maringouin, Rosedale, Grosse Tete, Ramah and Erwinville.

LAT...LON 3068 9136 3061 9130 3058 9131 3057 9127
      3054 9124 3051 9128 3050 9126 3052 9123
      3048 9119 3045 9120 3030 9154 3042 9164
      3046 9165
TIME...MOT...LOC 1446Z 234DEG 14KT 3042 9153

PG
Local storm report, Apr 13, 9:49 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
949 AM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             1 N GLOSTER             31.21N 91.02W
04/13/2021  E0.88 INCH       AMITE              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS NICKEL-SIZED HAIL IN GLOSTER IN
            AMITE COUNTY, MS.

&&

MEGANWIL
Special weather statement, Apr 13, 9:53 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
953 AM CDT Tue Apr 13 2021

LAZ034-035-MSZ068-131600-
Pointe Coupee-West Feliciana-Wilkinson-
953 AM CDT Tue Apr 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WEST FELICIANA...CENTRAL
POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND CENTRAL
WILKINSON COUNTIES...

At 952 AM CDT, a strong thunderstorm was located near Batchelor, or
10 miles east of Bayou Current, moving north at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Morganza, Fort Adams, Dolorosa and Batchelor.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3137 9121 3135 9119 3070 9155 3077 9174
      3097 9166 3104 9156 3107 9157 3111 9161
      3124 9156 3122 9153 3123 9149 3126 9148
      3128 9149 3129 9147 3132 9146 3132 9142
      3136 9130
TIME...MOT...LOC 1452Z 201DEG 33KT 3081 9162

PG
Special weather statement, Apr 13, 10:26 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1026 AM CDT Tue Apr 13 2021

LAZ049-050-057-058-131600-
Livingston-Ascension-St. John The Baptist-St. James-
1026 AM CDT Tue Apr 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. JOHN THE
BAPTIST...SOUTHERN ASCENSION...NORTHERN ST. JAMES AND SOUTH CENTRAL
LIVINGSTON PARISHES...

At 1026 AM CDT, a strong thunderstorm was located near
Donaldsonville, moving east at 15 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Gonzales, Donaldsonville, Gramercy, Lutcher, Sorrento, French
Settlement and Garyville.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3031 9074 3006 9062 3001 9096 3002 9097
      3006 9096 3006 9099 3013 9102
TIME...MOT...LOC 1526Z 247DEG 15KT 3010 9092

PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:14 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more5 days
Apr 13, 9:18 AM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana21 min
Apr 13, 9:38 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville13 min
Apr 13, 9:47 AM CDTSpecial Weather StatementLIXWest Baton Rouge43 min
Apr 13, 9:56 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Livingston, Saint James19 min
Apr 13, 10:13 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana17 min
Apr 13, 10:26 AM CDTSpecial Weather StatementLIXAscension34 min
Apr 13, 10:33 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge27 min
Apr 13, 10:35 AM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Saint Helena, West Feliciana55 min
Apr 13, 10:49 AM CDTSevere Thunderstorm WarningLIXAssumption26 min
Apr 13, 10:59 AM CDTSpecial Weather StatementLIXAscension, East Baton Rouge, Livingston46 min
Apr 13, 11:11 AM CDTSpecial Weather StatementLIXTerrebonne49 min
Apr 13, 11:14 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James, Saint John the Baptist31 min
Apr 13, 11:18 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa27 min
Apr 13, 11:41 AM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist15 min
Apr 13, 11:45 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington30 min
Apr 13, 11:49 AM CDTSpecial Weather StatementLIXLivingston26 min
Apr 13, 11:53 AM CDTSpecial Weather StatementLIXAscension37 min
Apr 13, 11:54 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne36 min
Apr 13, 12:05 PM CDTSpecial Weather StatementLIXJefferson55 min
Apr 13, 12:08 PM CDTSpecial Marine WarningLIX67 min
Apr 13, 12:14 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa14 min
Apr 13, 12:23 PM CDTSpecial Marine WarningLIX52 min
Apr 13, 12:27 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles11 min
Apr 13, 12:31 PM CDTSpecial Weather StatementLIXSaint James, Saint John the Baptist59 min
Apr 13, 1:02 PM CDTSpecial Weather StatementLIXTerrebonne43 min
Apr 13, 1:14 PM CDTSpecial Weather StatementLIXJefferson, Lafourche31 min
Apr 13, 1:21 PM CDTAreal Flood AdvisoryLIXAscension114 min
Apr 13, 1:29 PM CDTSpecial Marine WarningLIX61 min
Apr 13, 1:40 PM CDTSpecial Weather StatementLIXSaint Charles35 min
Apr 13, 1:44 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Terrebonne31 min
Apr 13, 1:54 PM CDTFlash Flood WarningLIXJefferson111 min
Apr 13, 2:07 PM CDTFlash Flood WarningLIXSaint Charles83 min
Apr 13, 2:14 PM CDTSpecial Weather StatementLIXLafourche, Saint Charles61 min
Apr 13, 2:17 PM CDTSpecial Weather StatementLIXJefferson28 min
Apr 13, 2:22 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche38 min
Apr 13, 2:27 PM CDTSpecial Marine WarningLIX63 min
Apr 13, 2:48 PM CDTSpecial Weather StatementLIXJefferson, Lafourche, Plaquemines, Terrebonne57 min
Apr 13, 2:57 PM CDTSpecial Marine WarningLIX63 min
Apr 13, 3:30 PM CDTSmall Craft AdvisoryLIX3 hr
Apr 13, 3:45 PM CDTSevere Thunderstorm WarningLIXJefferson15 min
Apr 13, 3:58 PM CDTSpecial Marine WarningLIX62 min
Apr 13, 4:30 PM CDTSpecial Marine WarningLIX90 min
Apr 13, 4:42 PM CDTSpecial Marine WarningLIX93 min
Apr 13, 5:05 PM CDTSpecial Marine WarningLIX55 min
Apr 13, 5:58 PM CDTSpecial Marine WarningLIX70 min
Apr 13, 6:01 PM CDTSpecial Marine WarningLIX89 min
Apr 13, 6:07 PM CDTSpecial Marine WarningLIX67 min
Apr 13, 6:12 PM CDTSpecial Marine WarningLIX65 min
Apr 13, 6:17 PM CDTWind AdvisoryLIXAssumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany6 hr
Apr 13, 6:26 PM CDTSpecial Weather StatementLIXLivingston34 min
Apr 13, 6:27 PM CDTSpecial Weather StatementLIXSaint James33 min
Apr 13, 6:44 PM CDTSpecial Weather StatementLIXAssumption46 min
Apr 13, 6:56 PM CDTGale WarningLIX9 hr
Apr 13, 6:56 PM CDTSmall Craft AdvisoryLIX33 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.